62319members
328054posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Anastrozole

3 REPLIES 3
Member

Re: Anastrozole

Hi Dee

 

It’s not imagination. You may be reacting to the non-active ingredients in the original brand but it’s much easier for GPs and pharmacists to say it’s imagination/psychosomatic. I experienced this with SSRIs and had a long battle because the key issue was cost. Actually, even if it were imagination, what difference does it make? The fact is, one brand causes you joint pain, another doesn’t. Unless there is a really strong case for the original brand, your pharmacist will respect your request and put it into your notes so future prescriptions are right. Why not go and discuss it with her/him?

 

I’ve only been on anastrozole for 6 weeks and am on brand 2, the first prescription having been dispensed at the hospital. I’ve noticed I’ve started experiencing strong hot flushes (before, it was barely noticeable). Your post makes me wonder if this is the change in brand rather than a build up of the drug. It coincides exactly. Thanks for flagging up the possibility.

Member

Re: Anastrozole

Thank you so much Annie, I have a gp review soon so will discuss with him. I'm not a whinge but it just seems odd that the symptoms I had when I first started on anastrozole have returned, coinciding with change of manufacturer. You have been really helpful thanks! Di x

Community Champion

Re: Anastrozole

Hi Dee, unfortunately ,although the active ingredient remains the same the fillers from the pharmaceutical companies do vary. My Onco advised me to try different brands until I found one that had the fewest side effects. I’m on Letrozole which can have nasty joint pains. I’ve made a friend of my local pharmacist to ensure that my Teva brand arrives. Funny though, some people don’t get on with that brand! We are all so different. I would advise approaching your pharmacist and explain the issues. I laid it on quite thickly, I’m afraid, but it had the desired result. I then took a few nice chicks in. I also had a Mexican standoff with one pharmacy, refusing to take Copland, a brand which I knew would cripple me. They were not happy at all, but they did take it back and they aren’t supposed to. I never touched the bag it was in, insisting they checked it. If that doesn’t work then change pharmacies. Your body, your right. Good luck. X

Member

Anastrozole

Hi, I have been taking anastrozole since April, have been dispensed 2 brands/manufacturers in that time. One particular make I suffer from bad joint pains, last prescription I had another ' brand ' ( even though its still Anastrozole)...my joint pains almost disappeared, my latest prescription I've got the original..back come the joint pains. Am I imagining that a different manufacturer can change the constituents of a drug to affect side effects? It's just so apparent after 2 weeks on this particular ' brand ' my joint pains have returned with a vengeance? Any advice? Thanks!